Welcome to our selfie entry for The Cat on My Head. Jack has solar eczema on his nose and paws during the summer. We try ointment and creams each year with varying degrees of success.

Recently he was prescribed ‘Suppress’ a tablet medication to stop/remove the eczema. He had one quarter tablet at set times over a two week period and the results were of great concern to us. Although the vet reassured us the side effects would decrease with a smaller dose, what actually happened frightened Mum a lot. Jack became constantly hungry and put on lot of weight, he also became morose and reclusive.

New Zealand Giveaway 3
Giveaway Reminder from Ellen-G

We immediately stopped the tablets. It is winter here and even though it gets sunny we believe Jack’s fundamental well being at the moment is of greater importance. If necessary we can retry a much smaller dose if we feel the need to act on Jack’s eczema.

New Zealand Giveaway 2

Jack is fine now thank goodness and wants me to remind you that our giveaway closes soon and friends, worldwide, are welcome to enter!

Miranda Kitten
Sunday Selfie graphic

 

 

 

 

 

 

 



Load More Related Articles
Load More By Dusty Cat
Load More In Travel & Middle-Earth

26 Comments

  1. Maxwell, Faraday & Allie

    June 8, 2016 at 12:27 pm

    Oh jack, that’s no fun – but we agree, your well-bring is MOST important!

    Reply

  2. Savannah's Paw Tracks

    June 7, 2016 at 9:44 am

    oh Jack my pal, what a bummer to have such a problem on your nose and paw pads. Hoping the cooler weather brings you healing

    Reply

  3. Little Binky and Granny

    June 7, 2016 at 4:31 am

    Sorry about your eczema, Jack. It must be very unpleasand for you. Your Selfie is lovely, you are a handsome guy! Healing Pawkisses for a happy day 🙂 <3

    Reply

  4. da tabbies o trout towne

    June 7, 2016 at 1:51 am

    waves two ewe dood & we iz buzzed happee ta lurn yur doin better now yur off thoz nastee pilz……tell yur mum ta look in two organic 100 purr cent pure coconut oil…her wood knead just a wee tinee amount….N de best part
    iz itz aye oh kay if ya eat it two ~~~~~~

    insert heartz XXXXX

    Reply

  5. Seville at Nerissa's Life

    June 6, 2016 at 3:34 pm

    Such a shame the sun does that to Jack’s nose. But eczema or not, he sure is one handsome cat! Purrs, Seville.

    Reply

  6. meowmeowmans

    June 6, 2016 at 3:30 pm

    Those side effects are scary. We’re glad Jack is doing so much better now.

    Reply

  7. Annie

    June 6, 2016 at 12:48 pm

    Jack, you’re a big cutie! You remind a little of Opie from the Andy Griffith Show. We’re sorry you had that reaction when your medication. We understand your mum being scared.

    We really like your selfie!!

    Reply

  8. Three Chatty Cats

    June 6, 2016 at 11:21 am

    Poor Jack. I’m glad he’s doing fine now though.

    Reply

  9. Lou Belcher

    June 6, 2016 at 6:34 am

    Love the part in red where you say that Jack is fine now… hope that continues.

    Have a great day.

    hugs, Bugsy and Knuckles

    Reply

  10. Jean Dion

    June 6, 2016 at 5:01 am

    As others have said, that doesn’t seem like a “minor” effect at all. I’m so glad you overruled the advice and stopped that med. And I’m hoping his little raw nose gets better soon!

    Jean from Welcome to the Menagerie

    Reply

  11. Bj Bangs

    June 6, 2016 at 4:07 am

    Glad Jack is doing better. Kitties should always be our #1 priority.

    Reply

  12. The Swiss Cats

    June 6, 2016 at 4:05 am

    Nice selfie, Jack ! Winter is coming, we hope you won’t suffer so much from eczema. Purrs

    Reply

  13. Annabelle

    June 6, 2016 at 2:23 am

    Jack we think you are pawsitively purrfection of handsomeness and we are so happy to hear you are doing so well.

    Reply

  14. Timmy

    June 6, 2016 at 2:07 am

    Poor Jack. That must be so icky to get eczema from laying in the sun while is a birthright to cats.
    You were wise to stop the medication. Vets can be a bit dismissive of issues with meds they say will decrease with time.
    Purrs Jack
    Timmy, Dad and Family

    Reply

  15. Brian Frum

    June 6, 2016 at 1:39 am

    It’s sure nice to see you handsome Jack!

    Reply

  16. Ellen Pilch

    June 6, 2016 at 1:11 am

    You were smart to stop the meds. Jack is a cutie.

    Reply

  17. Flynn

    June 5, 2016 at 11:58 pm

    Poor Jack, he looks so sweet.
    I know only too well the dangers of side effects. When Flynn was diagnosed with hyperthyroidism we never for one minute realised the tablets were making him more ill. I am just so glad that when we took him to the on call vet who is one of the senior vets, that he realised what was happening and took him off all medication to let his body try to recover. I will never forget how close he was to dying that night.
    Always trust your instincts!

    Reply

  18. mommakatandherbearcat

    June 5, 2016 at 7:55 pm

    I’m so sorry you are having to deal with this. I imagine you might even feel guilty – not because you should, but because we cat people tend to be super hard on ourselves when our kitties struggle; we expect ourselves to have known when the very reason we go to a vet is because we don’t have the knowledge to medically treat our cats. Due to a move, I had to switch vets. Kitty had several long term issues that were at least stable. Then the new vet pushed a medication that she was convinced would “help” one of them. I have no proof, but I suspect that was the beginning of us losing a handle on her issues. Of course, she was also 15 and either of her problems could have been fatal by itself. This happened almost 10 years ago and now I appreciate that stable sometimes might be the best instead of medicating my cat and having problems. I wish medications for our pets were as well regulated as for humans. I haven’t found an even somewhat official record of adverse reactions like are kept for humans. I hope Jack is back to himself quickly and the eczema isn’t problematic enough to require additional treatment.

    Reply

  19. Erin the Cat Princess

    June 5, 2016 at 6:08 pm

    Oh my word! Poor Jack, that isn’t an acceptable side effect in my book. Thanks for sharing, and thank Jack for a lovely Selfie! purrs your pal ERin

    Reply

  20. Summer

    June 5, 2016 at 4:57 pm

    That sounds like a pretty severe reaction to the meds! It doesn’t sound like a good remedy for Jack. 🙁

    Reply

  21. Kitties Blue

    June 5, 2016 at 4:30 pm

    Poor Jack. We think you did right stopping the medication. Better to keep Jack out of the sun. Mom sends kisses for what appears to be his very sore nose. Also, we’ll be sending purrs and prayers. Thanks for hopping. XOCK, Lily Olivia, Mauricio, Misty May, Giulietta, Fiona, Astrid, Lisbeth and Calista Jo

    Reply

  22. Edie

    June 5, 2016 at 1:52 pm

    What a great selfie, Jack!

    Reply

  23. The Island Cats

    June 5, 2016 at 1:22 pm

    That’s a nice selfie, Jack.

    Reply

  24. Bev Green

    June 5, 2016 at 1:08 pm

    Oh Jack..it sounds like they were steroids..you can get a sunscreen for pets here it may help..regular zinc being bad for anipals..we hope that you feel a little less morose sweetie and love the selfie! We battle skin stuff with Doc because of his EPI which makes it a battle..but with sharing we all get good ideas 🙂 loves Fozziemum xx

    Reply

  25. Lone Star Cats

    June 5, 2016 at 1:01 pm

    We’s got a pup wif allergies, so we know all bout skin isshoes. Not fun.

    Reply

  26. The Florida Furkids

    June 5, 2016 at 12:00 pm

    Purrs for Jack. He’s handsome even with the Eczema!

    The Florida Furkids

    Reply

Leave a Reply

Your email address will not be published. Required fields are marked *

CommentLuv badge

Check Also

Harvey Does A Game of Thrones Selfie

What’s this Game of Thrones Chatter? Am I doing a runner to Westeros? Nooo. In honou…